Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy getting worse on "lipo friendly" treatment
Oct 23, 2005

Hi Dr. Conway,

I am currently on Viramune and Truvada. I have been on this combination for about 1.5 years. Prior to this combo, I was on Viramune and Trizivir and switched to Truvada to remove the AZT from the regimen (to fix the lipodystrophy). When I started Viramune (2.5 years ago), I noticed that I began to collect fat in my torso. Over the past 3 months, I have noticed that I am atrophying in my hands, forearms, knees, calves and ankles. I have been told that the combination that I am on is least likely to cause the atrophy/dystrophy but it is happening. I am wondering what my next steps can be. I would like to suggest the following to my doctor: 1. Retataz and Epzicom My concern with this combo is that I have been on Trizivir in the past (1.5 years ago). Is Epzicom still an option for me? Also, how will I manage my heartburn issue while on Reyataz? Thirdly I was on a PI based regimen back in 1997-1998. Will I need a Norvir boost even though I did not fail the PI regimen? (I am not resistant to any drugs) 2. Treatment Interruption My doctor is not a fan of this. I have been on treatment since 1997 and it has been successful. Currently my T-Cell count is around 1000 and my VL is around 600 (the VL fluxuates every time I get it checked but has never gone over 1000)

Do I have any other options? I would like to address this soon before more damage is done. I have had moderate lipoatrophy since 1998 and do not want it to become severe.

Response from Dr. Conway

You are on a regimen that is clearly not associated with the appearance or progression of lipodystrophy, so I would not want to change your regimen to address this possible complication, especially if it is being successful.

It is possible that your condition will stabilize (and perhaps improve) over the coming months. It is also important to remember that lipodystrophy can occur in the setting of HIV without any treatment at all, so it will be important to keep this in mind.

As far as a treatment interrruption goes, this can be a consideration for you, especially if your lowest ever CD4 count was above 200. Talk about it again with your doctor to make sure you are both happy with how things are proceeding with respect to this decision.



Previous
Lipoatrophy
Next
RE: Dr Conway from india...please help....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement